Split Levemir dose

5 posts, 3 contributors

Search the DAFNE Online Forums

ruthhutchinson 35 posts

My BG rises dramatically between 5am and 7am (obviously dawn phenomenon) but even if I give myself a couple of units of Novorapid when I notice at 5 it does not come down until lunch time. I have just changed to a split dose of Levemir (11 units at 7 am and 11 units at 10 pm). Should I increase my 10pm dose? And if I do this should I decrease my morning dose?

Alan Constable DAFNE Graduate
Maidstone General Hospital
277 posts

Yes, Ruth - that's what I would do - increase the 10pm Levmir by 1 unit and see what effect that has. You may have to increase it again, if you're still high in the morning. I would leave the morning dose unchanged.

ruthhutchinson 35 posts

Thanks. I will give that a go this evening.

novorapidboi26 DAFNE Graduate
NHS Lanarkshire
1,766 posts

as you have now split the dose you can evaluate evening and morning doses separately and adjust them separately too......

so do some basal testing overnight with the 10pm dose and adjust it until you are holding steady [until 5am at least].....

you cant really stop the dawn phenomenon and its hard to deal with on injections but what will help is eating something as its the absence of food and the recent fast that is spurring the liver on to dump some glucose.....so get something in the stomach....

as for the morning levemir dose, the same riles apply, do the tests and adjust accordingly....

ruthhutchinson 35 posts

Thanks for this advice. Unfortunately I have taken a really bad cold so everything is on hold until I battle through. When you say to eat something do you mean before bed or when I notice my BG starting to rise. And do you suggest carbs or something else at that time. Sorry for all the questions but I would like to get this sorted.